Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 11, NWS Jacksonville, FL

February 19, 2021

NWS Jacksonville, FL issued this small craft advisory at Feb 19, 2021, 2:47 AM EST. It took effect at Feb 19, 2021, 3:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 2:47 AM EST (07:47 UTC)
In effect from
Feb 19, 2021, 3:00 PM EST
Expired
Feb 20, 2021, 8:54 AM EST
In force
18 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

444 
WHUS72 KJAX 190747
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
247 AM EST Fri Feb 19 2021

AMZ470-472-474-192100-
/O.NEW.KJAX.SC.Y.0011.210219T2000Z-210220T1300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
247 AM EST Fri Feb 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 AM EST SATURDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 8 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
786 
WHUS72 KJAX 191415
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
915 AM EST Fri Feb 19 2021

AMZ470-472-474-192100-
/O.CON.KJAX.SC.Y.0011.210219T2000Z-210220T1300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
915 AM EST Fri Feb 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 AM EST SATURDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 8 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
283 
WHUS72 KJAX 192027
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
327 PM EST Fri Feb 19 2021

AMZ470-472-474-201000-
/O.CON.KJAX.SC.Y.0011.000000T0000Z-210220T1300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
327 PM EST Fri Feb 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
SATURDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 8 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
917 
WHUS72 KJAX 200757
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
257 AM EST Sat Feb 20 2021

AMZ470-200900-
/O.CAN.KJAX.SC.Y.0011.000000T0000Z-210220T1300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
257 AM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ472-474-202100-
/O.EXT.KJAX.SC.Y.0011.000000T0000Z-210220T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
257 AM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 5
  to 8 ft.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
763 
WHUS72 KJAX 201354
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
854 AM EST Sat Feb 20 2021

AMZ472-474-201500-
/O.CAN.KJAX.SC.Y.0011.000000T0000Z-210220T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
854 AM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 1:07 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 19, 1:07 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
107 AM EST Fri Feb 19 2021

.AVIATION...
[Through 06Z Saturday]

Showers associated with approaching front is not far away from
SSI and GNV at this time. Ceilings had dropped to LIFR at KSSI
earlier tonight and its likely they don't see much improvement at
all with the showers moving to that terminal in the next 1-2
hours. Conditions expected to drop to MVFR with VCSH by the 08Z-
11Z time frame for JAX, CRG, VQQ, and GNV then some potential for
heavier showers through the remainder of the morning and early
afternoon. Frontal passage around SSI expected around 11Z/12Z and
12Z-16Z for the rest of the TAFs, latest time for wind shift at
SGJ. Ceilings forecast to trend downward to IFR around 11Z/12Z
for JAX, CRG, VQQ, and GNV, but for SGJ closer to 16Z or so.
Areas of rain will be heavy at times, but thunder potential looks
pretty low so kept it fairly short-lived/transient in TAFs. Areas
of rain will likely continue toward the evening over northeast FL
but generally expect the rain to end for all TAFs by 00Z.
Ceilings will continue to be low into the late afternoon and
evening, but currently looks like MVFR to eventual VFR cigs around
the 02Z-06Z time frame and will be later refined in later
forecasts.

&&

.PREV DISCUSSION [822 PM EST]...

.NEAR TERM [Through Tonight]...

Showers and isolated thunderstorms, some producing gusty winds and
heavy rainfall, are expected across the area through as a cold front
slowly progresses eastward into the area this evening and through
tonight.

Current surface analysis indicates an east-west oriented stationary
frontal zone stretched across SE GA attached to a developing low
across SW GA with an attendant cold front extending southwestward
across the FL panhandle and into the GOMEX. Pre-frontal showers
and isolated t-storms are expected through tonight as the front
slowly migrates eastward. Before the front reaches our western
zones, NE FL and portions of SE GA will remain in the open-warm
sector through the afternoon, where sufficient heating has
fostered a tongue of instability (CAPE around 1200-1700 Joules)
which may support isolated showers and a brief t-storm into the
early evening. The best chance for strong to marginally severe
storms will continue to favor Suwannee Valley and far inland SE GA
areas where pre-frontal convection may be able to tap into
lingering instability early this evening (6-8pm). With a strong
low-level jet in place, primary concern will be gusty winds with
storms into the evening hours. Otherwise, expect loss of daytime
heating and the slow progression of the front to limit t-storm
potential as the front pushes further eastward into NE FL and SE
GA tonight. Due to the slow progression of the front and a near-
parallel boundary relative storm motion, training showers and
storms will be possible and may lead to localized flooding across
portions of SE GA where a Flash Flood Watch is in place through
tonight.

Shower chances will continue ahead of the front as it pushes across
the NE FL and SE GA through Friday morning, eventually pushing into
the Atlantic Friday afternoon. Instability will be rather weak so t-
storm potential will be low through as the showers scoot offshore.
High pressure will build into the area behind the front keeping
gradients pinched and continuing breezy winds.

Deeper mixing due to breezy southwesterly winds has boosted temps
into the mid and upper 80s across portions of NE FL, nearing record
daily highs. Meanwhile, a sharp temperature gradient exists across
SE GA in the vicinity of the aforementioned frontal zone, with highs
in the 50s on the cool side of the frontal zone and in the mid/upper
70s on the warm side. Lows tonight will vary widely as cooler air
edges into the area, with lows generally in the mid/upper 40s across
SE GA and in the 50s to low 60s across NE FL. Lows tonight may end
up being close to Friday's highs across NE FL, with temps generally
decreasing through the morning and early afternoon across NE FL with
frontal progression.

.SHORT TERM [Friday Through Saturday Night]...

Dry, cooler air will filter in on northerly flow as a ridge of high
pressure builds to the west. Friday night temperatures will be much
cooler under cool advection and clearing skies. Lows are expected to
be in the mid 30s in SE GA and the Suwannee Valley and upper 30s and
lower 40s in the rest of NE FL. Frost will be possible late Friday
night into Saturday morning, especially in SE GA and the Suwannee
Valley.

Cloud-free, cool conditions will continue on Saturday as high
pressure builds to the northwest. Light northwesterly flow will
continue and gradually shift to be northerly throughout the day.
This will keep high temperatures below average in the mid-to-upper
50s in SE GA and upper 50s to lower 60s in NE FL. Saturday night
will be another cold one with weak winds and clear skies setting
up for excellent radiative cooling. Low temperatures are expected
to be in the low-to-mid 30s in SE GA and mid-30s to lower 40s in
NE FL and at the coasts. Frost will be possible again Saturday
night into early Monday morning, mainly across the interior
portions of SE GA.

.LONG TERM [Sunday Through Thursday]...

Conditions will remain dry Sunday as high pressure shifts to the
north over the Mid-Atlantic region, shifting winds onshore. Temps
will trend warmer on Sunday with height rises. Highs are forecast
in the 60s and lows in the upper 40s/low 50s across the forecast
area.

Another frontal system is progged to swing across the southeast on
Monday, brining us our next chance for showers. Primary dynamics
will be well to the north, so t-storm potential will be fairly
low. Before the front moves across, high temperatures on Monday
will be in the mid-to-upper 60s in SE GA and upper 60s to lower
70s in NE FL. Relatively weak cold advection associated with the
front, with lows only falling into the 40s to near 50. High
pressure will build in promptly behind the exiting cold front on
Tuesday, brining another period of fair weather through Thursday
with temps hovering near normal.

.MARINE...

Breezy southerly winds will continue ahead of an approaching cold
front. The front will press into and across coastal waters Friday
brining showers and isolated thunderstorms through the late
afternoon and early evening. Winds will shift to the north behind
the front and remain breezy as high pressure builds from the west.
SCEC conditions will continue offshore through Saturday with
combined seas of 4-6 feet and winds between 15-20 knots. Winds will
decrease and veer onshore on Sunday as high pressure shifts north of
the area. Another frontal system will push across on Monday,
bringing another shot at showers.

Rip Currents: Moderate Risk through Saturday

.HYDROLOGY...

Minor flooding continues along portions of the Santa Fe, St.
Marys, Satilla and Altamaha Rivers. Additional rainfall through
Friday will likely prolong or exacerbate elevated river levels.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  53  33  56  33  61 /  50   0   0   0   0
SSI  59  39  55  42  59 /  80  10   0   0   0
JAX  65  39  58  42  63 /  80   0   0   0   0
SGJ  70  44  57  46  64 /  80  10   0   0   0
GNV  67  38  62  38  68 /  70   0   0   0   0
OCF  72  40  65  42  71 /  70  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:16 PM ESTSpecial Weather StatementJAXAtkinson59 min
Feb 18, 9:20 PM ESTRiver Flood WarningJAXPierce, Ware7 days
Feb 19, 8:44 AM ESTRiver Flood WarningJAXGlynn, McIntosh, Wayne15 days

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.